Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 4, 2004, 10:18 PM CST for Jefferson Parish, Orleans Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2004, 10:18 PM CST (04:18 UTC)
- Expired
- Feb 4, 2004, 10:45 PM CST
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson Parish, LA, Orleans Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 517 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 050418
SVRNEW
LAC051-071-050445-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1020 PM CST WED FEB 4 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...TIMBERLANE...MARRERO...HARVEY...
AVONDALE
ORLEANS PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS
* UNTIL 1045 PM CST
* AT 1015 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MARRERO...MOVING NORTHEAST AT 35 MPH.
THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 2986 9011 2990 9020 2995 9019 3001 9016
3003 9004 3006 8997 3014 8988 3016 8983
3001 8993 2999 9003 2992 8998 2986 9005
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 2:30 PM CST, 7 hours 48 minutes earlier.
Area forecast discussion, Feb 4, 2:30 PM CST, 7 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 PM CST WED FEB 4 2004 .DISCUSSION... THIS AFTERNOON WE HAVE A SURFACE LOW PRESSURE DEVELOPING AROUND FAR SOUTH TEXAS AND ABUNDANT MOISTURE WAS BEGINNING TO PUMP INTO SOUTHERN LOUISIANA. SHOWERS AND THUNDERSTORMS HAVE BEGUN OVER SOUTHWESTERN LOUISIANA AND ITS COASTAL WATERS. ALOFT THE LOWER MISSISSIPPI VALLEY IS UNDER SOUTHWESTERLY FLOW WITH ONE BRANCH OF THE JET PUSHING FROM TEXAS INTO ARKANSAS AND THE OTHER BRANCH FROM THE EASTERN GULF INTO THE FLORIDA PANHANDLE. THIS EVENING A WARM FRONT WILL DEVELOP AND PUSH ACROSS LOUISIANA/SOUTHERN MISSISSIPPI. AT 850HPA THERE WILL BE 50-60KT SOUTHERLY WINDS JUST OFFSHORE BRINGING GOOD WARM AIR ADVECTION TO THE AREA. THIS SHOULD TRANSLATE TO WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA TONIGHT...WITH A SLIGHT CHANCE FOR SEVERE STORMS MAINLY NEAR THE COAST. AS THE LOW PUSHES NORTHEASTWARD FROM THE TEXAS COAST INTO NORTHERN MISSISSIPPI DURING THE DAY THURSDAY OUR AREA WILL REMAIN IN THE WARM SECTOR WITH SHOWERS AND THUNDERSTORMS TRAINING ACROSS THE AREA THROUGHOUT THE DAY. THE 12Z MODEL RUNS SHOW US UNDER SOUTHWESTERLY FLOW ALOFT WITH THE NORTHERN BRANCH OF THE JET TO BE TOO FAR TO THE NORTH/NORTHWEST TO BE MUCH OF A FACTOR FOR OUR AREA. FORECAST HODOGRAPHS ARE SHOWING HELICITY...SO THERE REMAINS A SLIGHT THREAT OF SEVERE THUNDERSTORMS THURSDAY. USING OUR FLASH FLOOD DECISION TREE WE ARE SHOWING MARGINAL CONDITIONS FOR FLOODING WITH AN ESTIMATED MAXIMUM OF 4.5 INCHES THROUGH THURSDAY AFTERNOON...WITH MOST AREAS GETTING 2 TO 3 INCHES. THE MOST LIKELY AREAS FOR HIGHER TOTALS ARE FROM THE BATON ROUGE AREA THROUGH SOUTHWESTERN MISSISSIPPI. ADDITIONAL ACCUMULATIONS ARE EXPECTED THURSDAY NIGHT/EARLY FRIDAY. THUS WE WILL KEEP THE FLOOD WATCH IN EFFECT. THURSDAY NIGHT/EARLY FRIDAY MORNING THE COLD FRONT SHOULD PUSH THROUGH THE LOWER MISSISSIPPI VALLEY AND SHOWERS/THUNDERSTORMS SHOULD END DURING THE MORNING. SURFACE HIGH PRESSURE SHOULD MOVE EASTWARD ACROSS THE AREA THROUGH THE WEEKEND. THE NEXT SURFACE LOW WILL DEVELOP ALONG THE TEXAS COAST ON MONDAY AND TUESDAY...BRINGING THE NEXT CHANCE FOR RAIN. .MARINE... WINDS SHOULD REACH SMALL CRAFT CRITERIA THIS EVENING AND CONTINUE THROUGH THURSDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... MCB 56 66 50 54 / 90 ++ 60 20 BTR 59 67 51 55 / 90 ++ 60 20 MSY 60 69 54 56 / 80 ++ 80 30 GPT 57 67 57 60 / 70 ++ 90 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH LAZ034>040-046>050-056>066 MS...FLOOD WATCH MSZ068>071-077 SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FROM ATCHAFALAYA RIVER TO PASCAGOULA OUT 60NM INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS STARTING TONIGHT. && 25
Hazardous weather outlook, Feb 4, 8:00 PM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 800 PM CST WED FEB 4 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 800 PM CST WED FEB 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTH...SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT FLOODING... A FLOOD WATCH IS EFFECTIVE TONIGHT THROUGH THURSDAY NIGHT FOR EXTREME SOUTHWEST MISSISSIPPI...PEARL RIVER COUNTY MISSISSIPPI AND ALL OF SOUTHEAST LOUISIANA WITH THE EXCEPTION OF AREAS ALONG THE EXTREME SOUTHEAST COAST. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE TONIGHT WITH A TOTAL OF 3 TO 5 INCHES POSSIBLE THROUGH THURSDAY. LOCALLY HIGHER RAINFALL AMOUNTS ARE POSSIBLE. THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVERNIGHT...ESPECIALLY LATE TONIGHT...MAINLY TO THE WEST OF INTERSTATE 55. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. MARINE... A SMALL CRAFT ADVISORY CRITERIA IS IN EFFECT TONIGHT FROM PASCAGOULA MISSISSIPPI TO THE ATCHAFALAYA RIVER OUT 60 NM INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS FOR EAST TO SOUTHEAST WINDS OF 20 TO 25 KNOTS AND SEAS AROUND 7 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS AND FLOODING... THUNDERSTORMS ARE EXPECTED TO CONTINUE THURSDAY AND THURSDAY NIGHT WITH THE POTENTIAL FOR FLOODING RAINS. A FLOOD WATCH IS IN EFFECTIVE FOR THURSDAY AND THURSDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER THURSDAY WITH THE MAIN THREATS BEING DAMAGING WINDS... LARGE HAIL...AND ISOLATED TORNADOES. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PREVAIL THURSDAY THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY LATE TONIGHT AND THURSDAY.
In the hours before
Special weather statement, Feb 4, 8:22 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 822 PM CST WED FEB 4 2004 LAZ059-065>067-050300- LOWER LAFOURCHE-LOWER TERREBONNE-UPPER LAFOURCHE-UPPER TERREBONNE- 822 PM CST WED FEB 4 2004 ...STRONG THUNDERSTORMS MOVING ACROSS TERREBONNE PARISH... A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST WEST OF HOUMA TO DULAC AND COCODRIE WILL MOVE NORTH NORTHEAST ACROSS TERREBONNE PARISH AND INTO LAFOURCHE PARISH THROUGH 9 PM. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS OF RAIN...GUSTY WINDS AND POSSIBLY SMALL HAIL AS THEY AFFECT AREAS AROUND HOUMA... THIBODAUX...RACELAND AND LAROSE.
Local storm report, Feb 4, 8:47 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
847 PM CST WED FEB 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG BATON ROUGE 30.45N 91.13W
02/04/2004 EAST BATON ROUGE LA TRAINED SPOTTER
POWER LINES WERE KNOCKED DOWN NEAR DOWNTOWN.
&&
MTSSpecial weather statement, Feb 4, 9:07 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 907 PM CST WED FEB 4 2004 LAZ059-067-050345- LOWER LAFOURCHE-UPPER LAFOURCHE- 907 PM CST WED FEB 4 2004 ...STRONG THUNDERSTORMS MOVING ACROSS LAFOURCHE PARISH... A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR RACELAND TO LOCKPORT TO JUST WEST AND SOUTH LAROSE WILL MOVE NORTHEAST ACROSS LAFOURCHE PARISH THROUGH 945 PM. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS OF RAIN...GUSTY WINDS AND POSSIBLY SMALL HAIL AS THEY AFFECT AREAS AROUND RACELAND... LOCKPORT...LAROSE AND GALLIANO.
Special weather statement, Feb 4, 10:10 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1010 PM CST WED FEB 4 2004 LAZ061>063-050430- ORLEANS-UPPER JEFFERSON-UPPER PLAQUEMINES- 1010 PM CST WED FEB 4 2004 ...STRONG THUNDERSTORMS MOVING ACROSS JEFFERSON PARISH... A CLUSTER OF STRONG THUNDERSTORMS LOCATED NEAR JEAN LAFITTE IS CURRENTLY MOVING TOWARD THE NORTHEAST AROUND 35 MPH ACROSS JEFFERSON PARISH. THESE STORMS ARE EXPECTED TO CONTINUE THROUGH 1030 PM. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS OF RAIN...GUSTY WINDS AND POSSIBLY SMALL HAIL AS THEY AFFECT AREAS AROUND MARRERO...GRETNA...TERRYTOWN AND NEW ORLEANS.
Local storm report, Feb 4, 10:18 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1018 PM CST WED FEB 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL TERRYTOWN 29.90N 90.03W
02/04/2004 1.00 INCH JEFFERSON LA TRAINED SPOTTER
&&
MTSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 6:02 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 28 min |
| Feb 4, 7:20 PM CST | Special Marine Warning | LIX | 40 min | |
| Feb 4, 10:15 PM CST | Special Marine Warning | LIX | 60 min | |
| Feb 4, 11:29 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 46 min |
| Feb 5, 9:03 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 42 min |
| Feb 5, 9:54 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 66 min |
| Feb 5, 3:11 PM CST | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 49 min |
| Feb 5, 3:31 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 44 min |
| Feb 5, 3:45 PM CST | Tornado Warning | LIX | East Baton Rouge | 30 min |
| Feb 5, 3:57 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 48 min |
| Feb 5, 4:33 PM CST | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 27 min |
| Feb 5, 4:59 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge | 31 min |
| Feb 5, 5:22 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 23 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.